Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 7, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 1, 2025, 2:07 AM CDT for 24 counties in Texas. It took effect at Apr 1, 2025, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 2:07 AM CDT (07:07 UTC)
- In effect from
- Apr 1, 2025, 10:00 AM CDT
- Expired
- Apr 1, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS74 KLUB 010707 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 207 AM CDT Tue Apr 1 2025 TXZ021>024-027>030-033>036-039>042-020300- /O.NEW.KLUB.WI.Y.0007.250401T1500Z-250402T0300Z/ /O.NEW.KLUB.DU.Y.0004.250401T1800Z-250402T0300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Tulia, Dimmitt, Ralls, Silverton, New Home, Littlefield, Whiteface, Morton, Quitaque, Hale Center, Tahoka, Levelland, Happy, Muleshoe, Sundown, Olton, Wellman, Plains, Crosbyton, Amherst, Bovina, Meadow, Friona, Lubbock, Lake Alan Henry, Farwell, Denver City, Post, Brownfield, ODonnell, Lockney, Plainview, Floydada, Slaton, Hart, and Wolfforth 207 AM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. For the Blowing Dust Advisory, visibility of one-quarter to one mile in blowing dust. * WHERE...For the Wind Advisory, all of the South Plains, Rolling Plains and far southern Texas Panhandle. For the Blowing Dust Advisory, all areas on the Caprock. * WHEN...For the Wind Advisory, from 10 AM this morning to 10 PM CDT this evening. For the Blowing Dust Advisory, from 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Strong winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make plan to stay indoors until the blowing dust subsides. If driving, be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects. && $$ TXZ025-026-031-032-037-038-043-044-020300- /O.NEW.KLUB.WI.Y.0007.250401T1500Z-250402T0300Z/ Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Paducah, Dickens, Aspermont, Turkey, Childress, Guthrie, Old Glory, Cee Vee, Dumont, Memphis, Matador, Roaring Springs, Spur, Jayton, and Kirkland 207 AM CDT Tue Apr 1 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Childress, Cottle, Dickens, Kent, King, Motley, Stonewall, and Hall Counties. * WHEN...From 10 AM this morning to 10 PM CDT this evening. * IMPACTS...Strong winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ MCZ
1 follow-up statement
922 WWUS74 KLUB 020021 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 721 PM CDT Tue Apr 1 2025 TXZ021>024-027>030-033>036-039>042-020300- /O.CAN.KLUB.DU.Y.0004.000000T0000Z-250402T0300Z/ /O.CON.KLUB.WI.Y.0007.000000T0000Z-250402T0300Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Silverton, Dimmitt, Morton, Sundown, ODonnell, Floydada, Happy, Olton, Amherst, Plainview, Hale Center, Bovina, Quitaque, Muleshoe, Crosbyton, Tulia, Hart, Littlefield, Slaton, Lockney, Denver City, Farwell, Wellman, Meadow, Tahoka, Wolfforth, Whiteface, Brownfield, Ralls, Lubbock, Plains, Levelland, Post, Friona, New Home, and Lake Alan Henry 721 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...The South Plains and extreme southwestern Texas Panhandle. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ025-026-031-032-037-038-043-044-020300- /O.CON.KLUB.WI.Y.0007.000000T0000Z-250402T0300Z/ Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Kirkland, Turkey, Aspermont, Old Glory, Dickens, Roaring Springs, Memphis, Cee Vee, Dumont, Jayton, Childress, Spur, Paducah, Guthrie, and Matador 721 PM CDT Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Childress, Cottle, Dickens, Kent, King, Motley, Stonewall, and Hall Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 01
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:36 AM CDT, 1 hour 31 minutes earlier. Its key messages:
- Windy with widespread critical fire weather conditions expected on Tuesday.
- Rain shower and thunderstorm chances are forecast to increase by the end of the week and into this weekend.
- Much cooler temperatures are forecast by the middle of this week and through the weekend.
Area forecast discussion, Apr 1, 12:36 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1236 AM CDT Tue Apr 1 2025 ...New AVIATION... .KEY MESSAGES... - Windy with widespread critical fire weather conditions expected on Tuesday. - Rain shower and thunderstorm chances are forecast to increase by the end of the week and into this weekend. - Much cooler temperatures are forecast by the middle of this week and through the weekend. && .SHORT TERM... (This evening through Tuesday) Issued at 202 PM CDT Mon Mar 31 2025 The main forecast concern continues to be the strong winds and critical fire weather conditions for Tuesday. A deep upper level trough will continue to be carved out of the western US with a number of short wave troughs rotating through the larger scale trough. Early in the morning, we will see a very strong low level jet develop centered over the Rolling Plains. Winds at 850mb are progged to be between 50 and 55kt during the early morning hours. These winds will be able to quickly mix down to the surface after sunrise. A little bit higher at 700mb will see winds around 45-50kt for the duration of the day. Fortunately, the strongest winds with this system will come out across eastern New Mexico closer to the 500mb wind maximum. There is some uncertainty on the depth of boundary layer mixing on Tuesday. High level cloud cover is expected to advect over the region within westerly flow aloft. However, this cloud cover may be thin enough to not have a large impact on dampening the potential mixing. Through the daytime, a dryline starting out near the Texas/New Mexico state line will quickly mix eastward clearing the Rolling Plains early in the afternoon. Ahead of all of this, low level moisture will surge northward overnight in advance of the large scale trough. We will see a brief period of low stratus within this moist layer affecting areas mostly along and east of the I-27/US87 corridor. These strong downsloping winds will allow temperatures to rapidly rebound tomorrow. Forecast maximum temperatures will range from the mid 80s in the western South Plains to lower 90s in the Rolling Plains or about 15-20 degrees above seasonal averages. && .LONG TERM... (Tuesday night through next Sunday) Issued at 202 PM CDT Mon Mar 31 2025 A few adjustments were initiated with this forecast cycle, primarily involving the PoPs late Wednesday into Thursday, but the overall theme synoptically remains on track throughout the period. In the mid/upper-levels, an amplified, longwave trough will carve across the western and central U.S., with the base pivoting over the Desert Southwest and accompanied by a 250 mb jet streak approaching 150 kt Wednesday morning. The leading shortwave trough will have ejected into the north-central Great Plains by this time, as the cyclones surface-to-aloft become vertically-stacked over the James River Valley. Mid-level bands of ACCAS will quickly advect northeastward over the CWA Wednesday beneath a thicker shield of cirrus, which will increase in coverage throughout the day. Several series of smaller-scale, but well-defined, vorticity lobes will be rotating through the meridional waveguide and ejecting into the western Great Plains, as the superposition of the mid- and high-level jet streaks are maintained by the slow progression of the longwave trough. At the surface, the Pacific cold front will have cleared through the CWA, with the west-northwesterly breeze expected to back southwestward by the afternoon hours in response to lee cyclogenesis near the Raton Mesa. The thickening of the high-altitude cloud deck will mute the full effects of diabatic heating, and the modified air in the wake of the Pacific cold front will result in a temperature gradient of nearly 20 degrees from near the TX/NM state line to the 100th meridian. Adiabatic compression from the southwesterly breeze will act to offset the lack of full insolation, with highs ranging from the middle-upper 60s near the TX/NM state line and into the lower 80s in the Rolling Plains. The broad, large-scale fetch of southwesterly flow surface-to-aloft and mixing heights ascending into the mid-levels will also result in the evolution of Inverted-V thermal profiles by Wednesday afternoon, facilitating elevated fire weather conditions are minimum relative humidity values crater into the lower teens. The dry airmass beneath 700 mb is expected to curtail prospects for rain showers heading into Thursday morning, as moist, isentropic ascent is confined to the mid-levels atop the Inverted-V PBL profiles. NBM PoPs have been significantly reduced, and trimmed farther east from the NM state line, while also being capped at 20 percent, which may still be generous. Highly elevated, WAA-induced rain showers are forecast to move quickly northeastward prior to sunrise Thursday, but T/Td spreads of nearly 20 degrees at the surface and converging at or above 700 mb leads to the thinking that brief spurts of rain, or sprinkle-like showers, will be possible early Thursday morning before the mid-level dry slot penetrates into West Texas. Further reductions in PoPs may be necessary for Thursday morning in forthcoming cycles, but are being kept at a slight chance with this prognostication. The meridional waveguide associated with the longwave trough over the western half of the U.S. is forecast to sharpen further towards the end of this week, as an anticyclonically-oriented wave breaks over far northwestern Canada, causing a split of the once-phased flow as it emerges out of the Pacific Basin. This should maintain the slow, eastward progression of the southern-stream, longwave trough over the western U.S. interior and Desert Southwest while maintaining the superposition of the exit-region of the jet sharply cyclonic jet streak(s); and the related DPVA, divergent outflow, and difluent components, all of which will remain highly amplified. Rain shower and thunderstorm chances are forecast to increase accordingly Friday into Saturday, and high PoPs (i.e., likely, or 60-70 percent) generated by the NBM have been maintained, as global NWP guidance is in agreement with the position and progression of the longwave troughing towards the end of the period. Much cooler temperatures are forecast, as a heavily modified cold front, with a cP airmass characteristic, is forecast to move through the region Friday, followed by reinforcement of a secondary front Saturday. A minor change from the NBM was to add in a slight chance mention of thunderstorms, as the geopotential height falls will be steepest Friday into Saturday following the ejection of the primary vorticity lobe occurs during this time, leading to some prospects for elevated storms. Otherwise, rain showers are forecast to be the dominant form of precipitation heading into the weekend as the baroclinic leaf intensifies over the region, with the possibility of light, wintry mix developing Sunday morning in the wake of the secondary cold front that will have moved through the region. The severe weather threat appears low for this upcoming event, with a drying trend forecast to follow by early next week. Sincavage && .AVIATION... (06Z TAFS) Issued at 1236 AM CDT Tue Apr 1 2025 LLWS underway at all terminals will continue until 15Z at which point surface winds will ramp up to 20-25 knots. Earlier prospects for stratus at CDS and near LBB around sunrise are looking less promising now, so mention was pulled. High probability of 30+ knot sustained winds later this afternoon resulting in BLDU and MVFR or IFR visbys at times for LBB and PVW. Will issue an AWW for LBB with the 12Z TAF cycle once this onset of strong winds is more certain. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 10 PM CDT this evening for TXZ021>044. && SHORT TERM...01 LONG TERM....09 AVIATION...93
Hazardous weather outlook, Mar 31, 1:53 PM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 153 PM CDT Mon Mar 31 2025 TXZ021>044-011900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 153 PM CDT Mon Mar 31 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical to extreme fire weather conditions and blowing dust are likely Tuesday afternoon and evening as very warm, dry, and windy conditions develop. A Red Flag Warning is in effect for the entire area Tuesday afternoon and evening. Dry and breezy winds Wednesday will support elevated fire weather concerns. Chances for rain showers and thunderstorms are forecast to increase Thursday night through Saturday night. The severe weather threat is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:07 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.